Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

June 16, 2021Polk County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 16, 2021, 3:20 PM EDT for Polk County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2021, 3:20 PM EDT (19:20 UTC)
Expired
Jun 16, 2021, 4:00 PM EDT
In force
40 min
Issued by
NWS Tampa Bay, FL

County Polk County, FL

The radar

The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
741 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

325 
WWUS82 KTBW 161920
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
320 PM EDT Wed Jun 16 2021
 
FLZ052-162000-
Polk FL-
320 PM EDT Wed Jun 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK COUNTY UNTIL
400 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Lake Wales, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Wales, Frostproof, Hillcrest Heights, Highland Park, Indian Lake
Estates and Babson Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2775 8153 2789 8160 2800 8140 2800 8139
      2802 8138 2799 8138 2795 8134 2794 8135
      2792 8131 2786 8131 2784 8123 2782 8121
TIME...MOT...LOC 1920Z 247DEG 17KT 2785 8149 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:04 PM EDT, 16 minutes earlier.

Area forecast discussion, Jun 16, 3:04 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
304 PM EDT Wed Jun 16 2021

.DISCUSSION...
The high pressure ridge to the south will lift gradually north
over the area through the end of the week and into the weekend, as
an area of low pressure lifts northward over the western Gulf
waters. Wind flow will shift more to the S/SE and be light for the
next several days, with scattered showers and thunderstorms
expected. Temperatures will return closer to normal with highs
around 90 and lows in the lower to mid 70s. Will be monitoring the
Gulf system with the latest products from the National Hurricane
Center, but at this time, not expecting any impacts from the
system locally.

&&

.AVIATION...
SW flow will continue through the afternoon, then become light and
variable after sunset, then become more southerly for later Thursday
morning. Scattered showers and storms will be possible through the
rest of the day, with VFR conditions prevailing, but MVFR to IFR
possible in the storms. Low rain chances continue overnight, but
have dropped the vicinity wording given low expected coverage at
this time.

&&

.MARINE...
The high pressure ridge axis to the south of the waters will lift
north over the waters over the next few days with winds lightening
and turning more to the S/SE with afternoon sea breezes turning
winds onshore near the coast each day. Scattered showers and storms
will also be possible each day. Winds and seas will be higher near
the storms but no headlines are expected.

&&

.FIRE WEATHER...
Moist conditions will continue through the period with no
concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  88  76  88  75 /  60  50  50  10
FMY  87  72  87  75 /  70  70  60  10
GIF  89  72  89  74 /  70  40  60  10
SRQ  89  74  88  74 /  60  50  50  10
BKV  88  71  87  70 /  60  50  50  10
SPG  87  77  86  77 /  60  50  40  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR/DECISION SUPPORT...27/Shiveley

In the hours before

Special weather statement, Jun 16, 3:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
320 PM EDT Wed Jun 16 2021

FLZ052-162000-
Polk FL-
320 PM EDT Wed Jun 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK COUNTY UNTIL
400 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Lake Wales, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Wales, Frostproof, Hillcrest Heights, Highland Park, Indian Lake
Estates and Babson Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2775 8153 2789 8160 2800 8140 2800 8139
      2802 8138 2799 8138 2795 8134 2794 8135
      2792 8131 2786 8131 2784 8123 2782 8121
TIME...MOT...LOC 1920Z 247DEG 17KT 2785 8149

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:01 PM EDTSpecial Marine WarningTBW44 min
Jun 16, 1:47 PM EDTSpecial Marine WarningTBW43 min
Jun 16, 4:11 PM EDTAreal Flood AdvisoryTBWCharlotte, Lee94 min
Jun 16, 5:42 PM EDTAreal Flood AdvisoryTBWCharlotte, Lee63 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.